Texas, 2012High Wind in Texas, September 7 to 8, 2012
September 7 to 8, 2012 · NWS MAF · 1 event in 1 county or zone
The passage of a strong cold front resulted in high winds through Guadalupe Pass in the Guadalupe Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The passage of a strong cold front resulted in high winds through Guadalupe Pass in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 7, 10:32 PM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 7, 10:32 PM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1232 AM CDT SAT SEP 8 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
THE STRONG COLD IS JUST NOW MOVING THROUGH FST WHICH MEANS IT HAS
PASSED THROUGH ALL TAF SITES. GUSTY NORTHEAST WINDS ARE KICKING UP
DUST SHOWING ON LOCAL OBS AS EITHER HAZE OR A CLOUD DECK NEAR
BKN020. HOWEVER VISIBILITIES ARE NOT DROPPING BELOW 6SM AND
CEILOMETERS ON THE ASOS ARE INCORRECTLY INTERPRETING THE DUST AS
CLOUDS SO NO TAF SITES ARE ACTUALLY BELOW VFR AT THE MOMENT...NOR
ARE THEY EXPECTED TO DROP BELOW VFR THROUGH THE PERIOD. LIGHT RAIN
NEAR HOB AND CNM IS DISSIPATING AND A MID CLOUD DECK NEAR BKN080
WILL EXIT BY 00Z LEAVING LIGHT WINDS AND A CLEAR SKIES BY THE END
OF THE TAF PERIOD.
HENNIG
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL NOON MDT SATURDAY FOR THE FOLLOWING ZONES...
CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...SOUTHERN
LEA COUNTY.
TX...WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES... ANDREWS...BIG BEND AREA...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&
10Hazardous weather outlook, Sep 7, 12:35 PM MST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT FRI SEP 7 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
235 PM CDT FRI SEP 7 2012 /135 PM MDT FRI SEP 7 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TONIGHT AND
EARLY SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
OVER SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN THIS
AFTERNOON AND LAST INTO THE EVENING. MORE ISOLATED STORMS WILL
OCCUR FURTHER SOUTH AND EAST. A FEW OF THESE STORMS COULD PRODUCE
GUSTY WINDS OVER 50 MPH...ALONG WITH FREQUENT LIGHTNING STRIKES AND
LOCALLY HEAVY RAINFALL.
WINDY CONDITIONS WILL SPREAD SOUTH ACROSS THE AREA OVERNIGHT
BEHIND THE FRONT. STRONG NORTHEAST WINDS OF 35 TO 45 MPH...AND
GUSTS NEAR 65 MPH...WILL AFFECT GUADALUPE PASS. NORTHEAST WINDS
OVER THE REST OF THE AREA WILL BE 25 TO 35 MPH WITH GUSTS NEAR 50
MPH IN A FEW LOCATIONS. A HIGH WIND WARNING IS IN EFFECT FOR
GUADALUPE PASS...WHILE A WIND ADVISORY IS IN EFFECT FOR THE REST OF
SOUTHEAST NEW MEXICO AND WEST TEXAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINDY CONDITIONS WILL PERSIST SATURDAY MORNING AREAWIDE BEFORE
DIMINISHING HEADING INTO THE AFTERNOON. THE HIGH WIND WARNING FOR
GUADALUPE PASS...AND THE WIND ADVISORY OVER THE REST OF THE AREA...
ARE BOTH IN EFFECT UNTIL 100 PM CDT/NOON MDT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- September 7, 11:51 PM MST to September 8, 2:05 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
Northeast winds of 40-48 mph and occasional gusts to 58 mph occurred in Guadalupe Pass behind a strong cold front.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, September 7, 20124 deaths · 1 injured · $756,000 · 2.75 in hail · 37 events
- Hail and Damaging Winds in Arkansas, September 7, 20123 injured · $3.3 million · 2.75 in hail · 51 events
- Hail and Lightning Strike in New Jersey, September 7, 20121 death · 1 in hail · 2 events
- Lightning Strike in Florida, September 7, 20121 death · 1 event
- Hail and Damaging Winds in Missouri, September 7, 2012$133,000 · 1 in hail · 49 events
- Flash Flooding and Heavy Rain in Arizona, September 7, 2012$550,000 · 7 events
- Hail and Damaging Winds in Indiana, September 7, 2012$221,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, September 7, 2012$158,000 · 1.75 in hail · 11 events
- Tornado and Hail in Ohio, September 7 to 8, 2012$123,000 · EF0 · 11 events
- Damaging Winds in Arkansas, September 7, 2012$71,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Illinois, September 7, 2012$60,000 · 1.25 in hail · 16 events
- Damaging Winds in Kansas, September 7, 2012$55,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408784.